Jump to content

Scylla

Member Since 24 Sep 2006
Offline Last Active Jan 26 2007 01:57 PM

Posts I've Made

In Topic: new to board

22 January 2007 - 06:41 PM

Sounds like you have mild-moderate acne (although it probably doesn't feel mild). If you don't have pustules or cysts, I wouldn't put it in the severe category. Usually, people that have severe acne, know that they have severe acne. The ones that have to ask are more likely on the mild-moderate side. I can understand how that would be hard to get on accutane in the military. Try differin and see how that helps you. It might make it better and hold you over until you are out of the military. After that (if you still have acne), definitely go on accutane. Wash twice a day and moisturize and use SPF with differin. Give it a couple months before you expect true results. Good luck!

In Topic: Buying cortisone shots?

22 January 2007 - 06:33 PM

I pleaded with my derm to let me do "at home" steroid injections. Sadly enough, its the doctors job only.

In Topic: skipping doses

16 January 2007 - 08:02 PM

I understand your situation. Although, I've never missed quite as long as you, I would sometimes miss up to 3 days without my accutane. This was mostly due to the fact that my acne went away and I simply didn't think about it anymore. Also, I would forget to take the pills until late at night just before bed and didn't have anything to eat, so I would just figure "I'll take it tomorrow." Because I missed so much I had a weeks worth of meds left over and I added an extra month onto the end of my course (with dr.'s permission). I think that taking a month or even a week off of accutane will give you different results, if any. If you were like me and had very oily skin, your problem will most likely remain. Same with any serious acne. If you are really serious about taking this medicine, you should tell your doctor whats been going on and start over. Do anything you can to remember to take the medication.
I used to try to remember to take the medication after I ate, which I would always forget. Now, I take the medicine first, and I always remember to eat afterward to prevent an upset stomach.
You really need to take the medication everyday and let your doctor know you've been missing so much.

In Topic: Dr. Dan's Cortibalm

13 January 2007 - 06:12 PM

I've completely killed my nails trying to get those damn things open  mad.gif

In Topic: cortisone treatment, details needed!

13 January 2007 - 06:04 PM

I totally understand the type of cysts you are talking about. I visited the doctor often to get mine injected. Although I never paid attention to how much she used (the measurments of needles are foreign to me anyway), I can, however, tell you what I noticed. I know that it is a hydrocorticosteroid and water mixture, probably half and half. She would then poke me in the cyst, it seemed as though it was sometimes at more of a slant (through the side) than straight down. Once she hit the middle, she would pull the needle back slightly, I suppose to provide some space for the cortizone. When she filled the cyst, I felt pressure, definitely felt it getting bigger and it took maybe 3-5 seconds for her to inject the stuff. You can probably guesstimate how much to use because even if you fill it up to where theres pressure and then stop, the cyst will go away. If it only goes away partially, inject it again in a few days. I found that for the extremely large monster cysts, it took about 3-4 days for it to be gone. For "smaller" ones, about 2 days. I would notice a change in 24 hours.

I can totally feel your pain. I went through the exact same thing. I would go to bed and wake up with my chin swollen and deformed with a cyst. Accutane saved me though and I no longer have to worry about them.

I hope my descriptions helped. Good luck!